MAUDE Adverse Event Report: OWENS & MINOR DISTRIBUTION, INC. INSTANT WARM PACK LARGE 6X9IN SODIUM ACETATE SINGLE PT USE; PACK, HOT OR COLD, DISPOSABLE

OWENS & MINOR DISTRIBUTION, INC. INSTANT WARM PACK LARGE 6X9IN SODIUM ACETATE SINGLE PT USE; PACK, HOT OR COLD, DISPOSABLE
Model Number 51775
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Eye Burn (2523)
Type of Reportable Event Serious Injury
Event or Problem Description
The nurse reported heat pack exploded all over mom and baby.She stated that she went into the room and immediately grabbed the baby to wash him off because he was covered in the contents from the heat pack.The patient stated she felt like her face was burning as the contents got into her left eye.The nurse immediately washed out the mom's eyes.The nurse stated she wanted to get the baby cleaned up quickly and have mom assessed by her ob doctor.Additional information has been requested but has not been received.
 
Additional Manufacturer Narrative
Incident one.The product involved in this event is not available for evaluation.Owens & minor distribution, inc.Is the initial importer and distributor of the medical device.The product is manufactured by rapid aid corporation, (fda registration number 9710505).A scar (supplier corrective action request) was issued on may 20, 2025.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
Incident one: no lot number was provided by complaint reporter.Two recent lot retained samples were evaluated.The samples were found to meet temperature and pressure test specifications.There was no evidence of leakage during product activation and pressure test.A device history record review on the complaint product was unable to be conducted due to lack of lot number.The device history records were reviewed for last three lots, no manufacturing process issues were detected.One similar complaint was received for the product within the last 12 months.The incident was determined to be isolated based on tracking and trending data and in consideration of evaluation of retained samples and recent device history record review demonstrating no repeat of issue.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Brand Name
INSTANT WARM PACK LARGE 6X9IN SODIUM ACETATE SINGLE PT USE
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
OWENS & MINOR DISTRIBUTION, INC.
9120 lockwood blvd
mechanicsville VA 23116
Manufacturer (Section G)
RAPID AID CORPORATION
4120a sladeview crescent
mississauga ontario, canada
Manufacturer Contact
nichole coggins
9120 lockwood blvd
mechanicsville, VA 23116
8287820529
MDR Report Key22136583
Report Number3003753847-2025-00012
Device Sequence Number8526797
Product Code IMD
UDI-Device Identifier10885632413735
UDI-Public10885632413735
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
Report Date (Section F) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number51775
Device Catalogue Number51775
Device Lot Number2408RA75V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer05/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA06/03/2025